Curcumin Side Effects
Curcumin is considered a safe supplement, and is naturally produced and found in Tumeric. However, some side effects do exist especially with high doses.
What Are The Risks?
Curcumin when taken in higher doses can have several side effects, and may interfere with certain medications. There have also been reports that some individuals may be allergic to Curcumin or Turmeric, although those cases are typically mild.
The known side effects include: nausea, diarrhea, increased risk of bleeding, increased liver function tests, hyperactive gallbladder contractions, hypotension uterine contractions in pregnant women, increased menstrual flow.
Those taking certain medications should also be careful when using turmeric in their food or supplementing with it. Turmeric may interfere with anti-coagulants like aspirin, clopidogrel and warfarin. It also can affect medications such as non-steroidal, anti-inflammatory drugs.
For the overwhelming majority of uses, Curcumin is perfectly safe. It’s all-natural and widely used without problems. However, if you are taking high doses or are taking certain medications, you may be at risk for some side effects.